Alert archive / Kentucky / Special Weather Statements in 2014
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jul 27, 2014, 9:21 PM EDT for Lewis County, Mason County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2014, 9:21 PM EDT (01:21 UTC)
- Expired
- Jul 27, 2014, 9:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
Counties Lewis County, KY, Mason County, KY
The radar
The Jackson,KY radar (KJKL), 94 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1775 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
495
WWUS81 KILN 280121
SPSILN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
921 PM EDT SUN JUL 27 2014
KYZ098>100-280145-
LEWIS KY-MASON KY-ROBERTSON KY-
921 PM EDT SUN JUL 27 2014
...A STRONG THUNDERSTORM WILL AFFECT ROBERTSON...MASON AND SOUTHERN
LEWIS COUNTIES THROUGH 945 PM EDT...
AT 918 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
MURPHYSVILLE...MOVING EAST AT 50 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...TOLLESBORO AND HEAD OF
GRASSY.
ALSO...LEWISBURG...SOMO...HELENA...FLEMING-MASON AIRPORT...
ORANGEBURG...MOUNT GILEAD...RECTORVILLE...EPWORTH...RIBOLT AND GLEN
SPRINGS ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3839 8341 3837 8345 3840 8348 3842 8358
3848 8359 3852 8364 3845 8385 3850 8401
3867 8394 3850 8318 3847 8318 3843 8323
3834 8322 3832 8326 3833 8332 3832 8335
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 27, 8:20 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 27, 8:20 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 820 PM EDT SUN JUL 27 2014 .SYNOPSIS... A COLD FRONT WILL CROSS THE OHIO VALLEY THIS EVENING...FOLLOWED BY AN UPPER LEVEL TROUGH CROSSING EAST OF THE REGION OVERNIGHT. A STRONG PUSH OF COLD AIR BEHIND THE FRONT WILL RESULT IN SCATTERED SHOWERS AND SPRINKLES DURING THE DAY...WHICH WILL LIKELY OCCUR THROUGH MID-WEEK. A LONG WAVE UPPER LEVEL TROUGH WILL BE FOUND TO THE EAST...RESULTING IN WELL BELOW NORMAL TEMPERATURES FOR THE FORESEEABLE FUTURE. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... UPDATED EARLY TO INCLUDE CATEGORICAL POPS FOR A PERIOD OF TIME WITH THE FRONT MOVING THROUGH CWA THIS LATE DAY/EARLY EVENING. PREVIOUS DISCUSSION BELOW IS STILL VALID AND THINKING THAT SVR THREAT OVER SOUTHERN 1/2 OF CWA IS NOT EXISTENT...ESPECIALLY WITH THE RAPID LOSS OF DAYTIME HEATING. ENERGY FOR THE CONTINUATION OF STORMS THROUGH CWA WILL HAVE TO BE BROUGHT WITH THE FRONT AND IT JUST APPEARS TO HAVE SOME SHEAR IN ITS FAVOR. ACTIVE CELLS ALONG IT HAVE PUSHED OUT A BLANKETING CLOUD DECK THAT WILL INHIBIT THE INGREDIENTS NECESSARY FOR THEM TO PRODUCE A TORNADIC SUPERCELL. SOME ISOLD SEVERE IS STILL POSSIBLE THROUGH EARLY EVENING...MAINLY ALONG AND N OF I-70 CORRIDOR. PREV DISC FOLLOWS-> ACTIVE WEATHER WILL OCCUR ALONG AND NORTH OF I-70 CORRIDOR THIS AFTERNOON AND EARLY EVENING. THE STRATUS OVER SOUTHERN CWA WILL NOT PERMIT ANY RUNAWAY TEMPERATURES WHICH WILL NOT ALLOW THE BOUNDARY LAYER TO DE-STABILIZE DURING THE REMAINING BULK OF DAYLIGHT HOURS. EVEN WITH THE LINE OF STORMS ALONG THE FRONT EXTENDING SSW THROUGH INDIANA EXPECTED TO CROSS INTO OHIO IN A COUPLE OF HOURS...THINK THAT THE TOR THREAT IS MINIMIZED OUTSIDE OF THE IMMEDIATE LINE OVER MAJORITY OF CWA. TIMING PROG HAS THE LINE IN WESTERN CWA AT ABOUT 5:30-6 PM AND I JUST CAN'T SEE THE INSTABILITY HOLDING TOUGH OVER SOUTHERN CWA AFTER 6 THIS EVENING. STORMS WILL BE DECREASING IN INTENSITY AT THAT TIME...THOUGH IT IS NOT IMPOSSIBLE FOR A DISCRETE SUPERCELL ALONG THE LINE TO PERSIST AND CROSS OUR CWA THROUGH THE VALID WATCH TIME OF 9PM. TEMPERATURES WILL TAKE A NOSE DIVE AFTER THE UPPER LOW CROSSES NEAR THE 6Z TIME FRAME TONIGHT...AS IT COMBINES TO PUSH NW FLOW THROUGH A DEEP LAYER OVERNIGHT. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/... ABUNDANT CLOUD COVER IS EXPECTED IN THE COLD AIR TOMORROW...AT LEAST A VERY BKN CU FIELD. SHOWERS AND WIDESPREAD SPRINKLES APPEAR TO BE INDICATED DURING THE AFTERNOON THROUGH MIDWEEK...ESPECIALLY IN THE COLDEST AIR OVER NORTHERN CWA. THESE SHOWERS MAY PUSH SOUTH TO THE OHIO RIVER MONDAY BUT WILL LIKELY NOT REACH THAT FAR SOUTH ON TUES OR WED. CUTOFF LOW AND LONGWAVE TROUGH WILL PARK ITSELF OVER THE THE GREAT LAKES AND NORTHERN OHIO VALLEY...KEEPING WELL BELOW NORMAL TEMPERATURES AND A CHANCE OF LATE DAY SPRINKLES/SHOWERS IN THE FORECAST FOR THE FORESEEABLE FUTURE. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AIRMASS SHOULD MODIFY SOMEWHAT BY THURS AND FRI THAT THE SHOWERS DUE TO DAYTIME HEATING WILL NOT BE AS PREVALENT. TEMPERATURES WILL REMAIN COOL AS NORTHERLY FLOW PERSISTS OVER THE REGION. ADDITIONAL UPPER LEVEL ENERGY DROPS INTO THE ERN U.S. MEAN TROF OVER THE WEEKEND. THIS RESULTS IN THE TROF DEEPENING AGAIN. THE GFS IS MORE AGGRESSIVE WITH THIS THAN THE ECMWF. THERE SHOULD BE ENUF LIFT BOTH DAYS FOR DIURNAL CONVECTION TO DEVELOP. WILL CARRY CHANCE POPS IN THE E AND SLIGHT CHANCE IN THE W ON SATURDAY AND CHANCE POPS ALL LOCATIONS SUNDAY AS THE TROF LIFTS E. TEMPERATURES WILL REMAIN BELOW NORMAL OVER THE WEEKEND. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... SHOWERS AND THUNDERSTORMS WILL BE MOVING THROUGH THE AREA AT THE BEGINNING OF THE TAF PERIOD. EXPECT THESE TO BE SHORT LIVED THIS EVENING. AFTER THESE MOVE THROUGH MOST OF THE AREA WILL BE DRY FOR THE OVERNIGHT HOURS. WINDS WILL REMAIN GUSTY ACROSS THE AREA THIS EVENING. ALTHOUGH WIND GUSTS WILL SUBSIDE OVERNIGHT EXPECT WINDS TO STAY UP THROUGH THE NIGHT. MVFR CIGS WILL WORK INTO MOST OF THE AREA TAF SITES BY MORNING AND THEN GRADUALLY LIFT FOR THE AFTERNOON HOURS. A FEW SHOWERS WILL BE AROUND IN THE MORNING WITH INCREASED SCATTERED SHOWER ACTIVITY FOR THE AFTERNOON HOURS ON MONDAY. ADDITIONAL WIND GUSTS AROUND 20 KNOTS WILL BE POSSIBLE FOR MONDAY AFTERNOON INTO THE EARLY EVENING HOURS. WIND GUSTS AND SHOWER ACTIVITY WILL BEGIN TO SUBSIDE BY THE END OF THE TAF PERIOD. OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...FRANKS NEAR TERM...FRANKS SHORT TERM...FRANKS LONG TERM...FRANKS/SITES AVIATION...NOVAK
Hazardous weather outlook, Jul 27, 3:13 PM EDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 313 PM EDT SUN JUL 27 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-281915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 313 PM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS DEVELOPING THIS AFTERNOON HAVE AN INCREASED POTENTIAL FOR BECOMING SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND POSSIBLY TORNADOS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Local storm report, Jul 27, 8:40 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
840 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 4 NNE NORTH LEWISBURG 40.28N 83.53W
07/27/2014 M52 MPH UNION OH DEPT OF HIGHWAYS
&&
SNYDERSpecial weather statement, Jul 27, 8:59 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
859 PM EDT SUN JUL 27 2014
OHZ026-035-044-280130-
AUGLAIZE OH-HARDIN OH-LOGAN OH-
859 PM EDT SUN JUL 27 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LOGAN...
SOUTHWESTERN HARDIN AND NORTHEASTERN AUGLAIZE COUNTIES THROUGH 930 PM
EDT...
AT 900 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
CRIDERSVILLE...MOVING SOUTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CRIDERSVILLE.
ALSO...UNIOPOLIS...WAYNESFIELD...NEW HAMPSHIRE...JUMBO...WALTON...
BELLE CENTER AND ROUNDHEAD ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 4064 8365 4044 8377 4062 8421 4066 8418
4066 8411 4065 8410 4065 8389 4068 8389Special weather statement, Jul 27, 8:59 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 859 PM EDT SUN JUL 27 2014 KYZ097-099-100-OHZ079-081-280130- LEWIS KY-MASON KY-BRACKEN KY-ADAMS OH-BROWN OH- 859 PM EDT SUN JUL 27 2014 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BROWN...SOUTHERN ADAMS...NORTHEASTERN BRACKEN...NORTHERN MASON AND NORTHWESTERN LEWIS COUNTIES THROUGH 930 PM EDT... AT 858 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR STONEY POINT...MOVING EAST AT 55 MPH. STORM HAZARDS INCLUDE... WINDS TO 40 MPH... SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...RIPLEY...MAYSVILLE AND MANCHESTER. ALSO...MINERVA...DOVER...SOUTH RIPLEY...TUCKAHOE...REDOAK... MORANBURG...ABERDEEN...BRADYSVILLE...BENTONVILLE AND TRINITY ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. LAT...LON 3874 8335 3854 8343 3871 8406 3885 8399
Local storm report, Jul 27, 9:01 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
901 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG INDEPENDENCE 38.95N 84.55W
07/27/2014 KENTON KY BROADCAST MEDIA
ONE TREE DOWN. ALSO PEA SIZE HAIL.
&&
SNYDERSpecial weather statement, Jul 27, 9:02 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
902 PM EDT SUN JUL 27 2014
OHZ082-088-280130-
PIKE OH-SCIOTO OH-
902 PM EDT SUN JUL 27 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SCIOTO AND PIKE
COUNTIES THROUGH 930 PM EDT...
AT 900 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR KINCAID
SPRINGS...MOVING SOUTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...PIKETON AND LUCASVILLE.
ALSO...KINCAID SPRINGS...PIKE LAKE...POPLAR GROVE...BUCHANAN...
IDAHO...ELM GROVE...LADD...LAKE WHITE...BEAR CREEK AND WAKEFIELD ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3882 8293 3902 8328 3904 8331 3905 8331
3905 8334 3908 8339 3920 8328 3920 8324
3902 8279 3898 8279Special weather statement, Jul 27, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
921 PM EDT SUN JUL 27 2014
KYZ098>100-280145-
LEWIS KY-MASON KY-ROBERTSON KY-
921 PM EDT SUN JUL 27 2014
...A STRONG THUNDERSTORM WILL AFFECT ROBERTSON...MASON AND SOUTHERN
LEWIS COUNTIES THROUGH 945 PM EDT...
AT 918 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
MURPHYSVILLE...MOVING EAST AT 50 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...TOLLESBORO AND HEAD OF
GRASSY.
ALSO...LEWISBURG...SOMO...HELENA...FLEMING-MASON AIRPORT...
ORANGEBURG...MOUNT GILEAD...RECTORVILLE...EPWORTH...RIBOLT AND GLEN
SPRINGS ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3839 8341 3837 8345 3840 8348 3842 8358
3848 8359 3852 8364 3845 8385 3850 8401
3867 8394 3850 8318 3847 8318 3843 8323
3834 8322 3832 8326 3833 8332 3832 8335The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:00 PM EDT | Special Weather Statement | ILN | Clinton | 30 min |
| Jul 27, 8:02 PM EDT | Special Weather Statement | ILN | Licking | 28 min |
| Jul 27, 8:19 PM EDT | Special Weather Statement | ILN | Scioto | 26 min |
| Jul 27, 8:29 PM EDT | Special Weather Statement | ILN | Highland | 31 min |
| Jul 27, 8:59 PM EDT | Special Weather Statement | ILN | Logan | 31 min |
| Jul 27, 9:02 PM EDT | Special Weather Statement | ILN | Pike | 28 min |
| Jul 27, 9:32 PM EDT | Special Weather Statement | ILN | Scioto | 28 min |
| Jul 27, 8:26 PM EDT | Special Weather Statement | ILN | Bracken, Campbell | 34 min |
| Jul 27, 9:36 PM EDT | Severe Thunderstorm Warning | ILN | Lewis | 24 min |
Nearby
Special Weather Statements in Kentucky, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.